Alert archive / Texas / Winter Storm Warnings in 2010
Winter Storm Warning 2, NWS Lubbock, TX
NWS Lubbock, TX issued this winter storm warning at Feb 11, 2010, 3:15 AM CST for 10 counties in Texas. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 11, 2010, 3:15 AM CST (09:15 UTC)
- Expired
- Feb 11, 2010, 3:00 PM CST
- In force
- 12 hr
- Issued by
- NWS Lubbock, TX
Counties Cottle County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Garza County, TX, Kent County, TX, King County, TX, Lynn County, TX, Motley County, TX, Stonewall County, TX
The radar
The Lubbock radar (KLBB), 87 km from the middle of the area, began a volume at 09:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this winter storm warning went out at Feb 10, 11:36 PM CST, 3 hours 39 minutes earlier.
Area forecast discussion, Feb 10, 11:36 PM CST, 3 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 1136 PM CST WED FEB 10 2010 .AVIATION... SNOW AND SLEET SHOWERS ARE STILL EXPECTED TO MOVE INTO THE REGION OVERNIGHT WITH A HIGHER PROBABILITY OF THIS OCCURRENCE AT KLBB THAN AT KCDS. CIGS WILL CONTINUE TO LOWER EARLY THURSDAY MORNING WITH PRECIPITATION BEGINNING AROUND 11-14Z. IN ADDITION...SNOW IS A MORE LIKELY POSSIBILITY THAN ICE PELLETS AT THE MOMENT. PRECIPITATION IS EXPECTED TO LAST THROUGH THE AFTERNOON UNTIL THE UPPER LEVEL STORM SYSTEM MOVES EAST OF THE AREA. A BRIEF PERIOD OF CLEARING IS EXPECTED TO TAKE PLACE TOMORROW EVENING WHICH MAY ALLOW FOG TO DEVELOP ACROSS THE AREA EARLY FRIDAY MORNING. && PREV DISCUSSION... /ISSUED 326 PM CST WED FEB 10 2010/ SHORT TERM... A TEMPORARY IMPROVING TREND HAS BROKEN OUT FOLLOWING THE MORNING CONVECTIVE FLURRIES AND SLEET SHOWERS AS 150+ KT JET CORE HAS SHIFTED INTO SOUTHERN OKLAHOMA. UPPER LEVEL LOW PRESSURE MEANWHILE HAS SPUN SOUTHEAST INTO THE NORTHERN GULF OF CALIFORNIA AND APPEARS ON TRACK TO MOVE TO A BIT SOUTHWEST OF EL PASO BY 12Z THURSDAY... AND THEN INTO SOUTHWEST TEXAS LATER ON THURSDAY. STRONG JET CORE WILL EXPAND BACK ACROSS THE SOUTHERN PART OF OUR AREA TONIGHT. TRENDS MAINTAIN THE UPPER LOW OPENING UP THROUGH THE ENTIRE PROCESS...EVEN AS IT SWINGS OUT ACROSS TEXAS. ALTHOUGH WE REMAIN CAUTIOUS OF THE AMOUNT OF PROJECTED OPENING...OUR FORECASTS WILL CONTINUE ALONG THESE LINES WITH PRECIPITATION BREAKING OUT ACROSS SOUTHWEST TEXAS LATER TONIGHT AND MOVING MAINLY THROUGH OUR SOUTHERN AREAS PRIOR TO 00Z FRIDAY. MODEL OUTPUT IS FAIRLY CONSISTENT WITH THIS SCENARIO AS WELL AS SUGGESTING ONE OR TWO NARROW BANDS OF SOMEWHAT HEAVIER PRECIPITATION THAT ALSO WORKS ITS WAY THROUGH THE EXTREME SOUTHERN PART OF OUR AREA CENTERED AROUND 15Z TO 18Z THURSDAY. WITH THE LESS OPEN SCENARIO FAVORED...CHANCES FOR WARM LAYER ALOFT APPEAR A BIT LESS...AND IN FACT THE LATEST FORECAST SOUNDINGS WITHIN HEAVY BANDS NOW CLEARLY FAVOR SNOW AS THE PRINCIPAL PRECIPITATION TYPE. GIVEN REMAINING UNCERTAINTIES...HOWEVER...WE WILL AT LEAST RETAIN A MENTION OF SLEET IN ADDITION TO SNOW UNTIL THE OPENING TREND IS CLEAR. LIKEWISE...PRECIPITATION AMOUNTS ARE LARGELY NOT TOO MUCH IN DISPUTE AT THIS TIME SUGGESTING NEAR A QUARTER OR THIRD OF AN INCH OF LIQUID EQUIVALENT PRECIPITATION OVER EXTREME SOUTHERN AREAS...AND A FEW HUNDREDTHS TO PERHAPS A TENTH OF AN INCH OVER NORTHERN INTO WEST CENTRAL AREAS. OF COURSE THESE AMOUNTS WOULD BE GREATER IF UPPER LOW WERE TO RETAIN INTENSITY BETTER SO WILL NEED CLOSE EYING BY THE NEXT FEW SHIFTS. WITH ALL SAID WE THEREFORE ARE ISSUING A WINTER WEATHER ADVISORY FOR OUR ENTIRE SOUTHERN ROW OF COUNTIES...AND THE EASTERN THREE COUNTIES IN THE SECOND MOST SOUTHERN ROW VALID FROM 09Z TO 21Z THURSDAY. RMCQUEEN LONG TERM... THE UPPER LEVEL STORM SYSTEM WILL BE EXITING EAST OF THE AREA THURSDAY EVENING AND WITH IT WITH GO PRECIPITATION CHANCES. DID MAINTAIN A SMALL MENTION OF SNOW OR RAIN ACROSS THE EASTERN ZONES THROUGH 06Z FRI...THOUGH THE BULK OF THE PRECIPITATION WILL LIKELY BE EAST OF THE CWA AFTER 00Z. IF CLOUDS DO CLEAR...LIGHT WINDS AND RESIDUAL LOW-LEVEL MOISTURE COULD SUPPORT THE DEVELOPMENT OF FOG EARLY FRIDAY. THIS APPEARS MOST LIKELY ACROSS THE CENTRAL AND WESTERN SECTIONS AND HAVE ADDED A MENTION OF PATCHY FOG THERE. IN THE WAKE OF THE DEPARTING UPPER-LEVEL WAVE...SOME FORM OF NORTHWESTERLY FLOW ALOFT WILL BECOME ESTABLISHED OVER WEST TEXAS INTO THE WEEKEND. MEDIUM RANGE MODELS ARE NOW COMING INTO GOOD AGREEMENT THAT THE VORTEX CURRENTLY LOCATED ACROSS NORTHERN SASKATCHEWAN/MANITOBA WILL EVENTUALLY PLUNGE SOUTHWARD INTO THE CENTRAL PLAINS OVER THE WEEKEND BEFORE IT BENDS EASTWARD INTO THE MID-ATLANTIC BY EARLY NEXT WEEK. AS THE SYSTEM DROPS SOUTHWARD...THE UPPER LEVEL FLOW WILL BACK...ALLOWING FOR A MORE MERIDIONAL FETCH LATE IN THE WEEKEND INTO EARLY NEXT WEEK. THIS WILL RESULT IN COLDER CONDITIONS BEHIND A STOUT COLD FRONT THAT WILL LIKELY PASS THROUGH THE SOUTH PLAINS EARLY SUNDAY. THUS...AFTER A DECENT WARM-UP FOR THE FIRST HALF OF THE WEEKEND...WITH TEMPERATURES MAKING A RUN AT AVERAGE LEVELS...IT APPEARS READINGS BY SUNDAY MAY STRUGGLE TO MAKE THE 40S. BEYOND THAT...LOOK FOR SLOWLY MODERATING CONDITIONS INTO THE FIRST HALF OF NEXT WEEK AS SFC RIDGING EVENTUALLY RELENTS...THOUGH ANOTHER COLD FRONT MAY DIP INTO THE REGION BY LATE WEEK. HAVE TRENDED FORECAST TEMPERATURES DOWNWARD SUNDAY INTO EARLY NEXT WEEK. OTHERWISE...THE EXTENDED FORECAST LOOKS GENERALLY DRY...THOUGH THE WAVE GRAZING BY THE AREA SUNDAY MAY TRY TO SQUEEZE OUT A FEW FLURRIES...AND HAVE ADDED A MENTION TO THE GRIDS. HOWEVER...MOISTURE AND LIFT LOOK QUITE LIMITED...SO DO NOT EXPECT ANY ACCUMULATION ATTM. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 26 41 23 48 24 / 20 30 10 0 0 TULIA 27 37 24 46 27 / 20 40 10 0 0 PLAINVIEW 28 37 25 49 27 / 20 50 10 0 0 LEVELLAND 28 38 25 54 28 / 40 60 10 0 0 LUBBOCK 29 36 26 51 29 / 30 60 10 0 0 DENVER CITY 29 38 26 52 30 / 60 80 10 0 0 BROWNFIELD 29 36 28 50 31 / 50 70 10 0 0 CHILDRESS 30 36 29 46 31 / 20 40 20 0 0 SPUR 30 36 28 47 30 / 30 80 20 0 0 ASPERMONT 31 33 27 45 31 / 30 90 30 0 0 && .LUB WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY FROM 3 AM TO 3 PM CST THURSDAY FOR THE FOLLOWING ZONES: TXZ036>044. && 01
Hazardous weather outlook, Feb 10, 2:50 PM CST, 12 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 250 PM CST WED FEB 10 2010 TXZ021>044-112100- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 250 PM CST WED FEB 10 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TONIGHT AND THURSDAY WINTER WEATHER SNOW AND AREAS OF SLEET ARE EXPECTED TO SPREAD INTO THE SOUTHERN AND CENTRAL SOUTH PLAINS AND THE SOUTHERN ROLLING PLAINS LATER TONIGHT AND THURSDAY. ACCUMULATIONS FROM ONE TO THREE INCHES ARE EXPECTED...WITH THE HEAVIER TOTALS MAINLY OVER THE EXTREME SOUTHERN SOUTH PLAINS AND SOUTHERN ROLLING PLAINS. TRAVELERS SHOULD EXPECT TO ENCOUNTER SLICK ROADS. PRECIPITATION CHANCES WILL DIMINISH FROM WEST TO EAST LATER ON THURSDAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.
Nearby
Winter Storm Warnings in Texas, 2010Every winter storm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.